Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 23, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 28, 2014, 2:06 PM CST for 29 counties in Minnesota; Barron County, Polk County, Rusk County, Wisconsin. It took effect at Mar 1, 2014, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 2:06 PM CST (20:06 UTC)
- In effect from
- Mar 1, 2014, 12:00 AM CST
- Expired
- Mar 1, 2014, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Twin Cities, MN
All 32 counties
Benton County, MN, Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Chisago County, MN, Douglas County, MN, Faribault County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Polk County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 66 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS43 KMPX 282006 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 206 PM CST FRI FEB 28 2014 ...COLD WIND CHILLS DEVELOPING TONIGHT AND LINGERING INTO SATURDAY MORNING... .THE COMBINATION OF TEMPERATURES BELOW ZERO AND BRISK NORTHWEST WINDS WILL CAUSE WIND CHILL READINGS TO TUMBLE TO 25 BELOW TO 35 BELOW ZERO LATER TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT FOR WEST CENTRAL MINNESOTA FROM MIDNIGHT UNTIL NOON SATURDAY. THESE WIND CHILLS WILL SPREAD EAST INTO A PORTION OF WEST CENTRAL WISCONSIN AND SOUTH CENTRAL MINNESOTA AFTER 4 AM AND LINGER INTO SATURDAY MORNING AS WELL. MNZ051>053-059-065>067-073>075-082-083-091-092-WIZ014>016-010415- /O.NEW.KMPX.WC.Y.0023.140301T1000Z-140301T1600Z/ SHERBURNE-ISANTI-CHISAGO-WRIGHT-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-POLK-BARRON- RUSK- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MONTICELLO...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT... BLUE EARTH...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 206 PM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CST SATURDAY. * WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ041>045-047>050-054>058-064-010415- /O.NEW.KMPX.WC.Y.0023.140301T0600Z-140301T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... GRANITE FALLS 206 PM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
785 WWUS43 KMPX 010306 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 906 PM CST FRI FEB 28 2014 ...COLD WIND CHILLS DEVELOPING TONIGHT AND LINGERING INTO SATURDAY MORNING... .THE COMBINATION OF TEMPERATURES BELOW ZERO AND BRISK NORTHWEST WINDS WILL CAUSE WIND CHILL READINGS TO TUMBLE TO 25 BELOW TO 35 BELOW ZERO LATER TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT FOR WEST CENTRAL MINNESOTA FROM MIDNIGHT UNTIL NOON SATURDAY. THESE WIND CHILLS WILL SPREAD EAST INTO A PORTION OF WEST CENTRAL WISCONSIN AND SOUTH CENTRAL MINNESOTA AFTER 4 AM AND LINGER INTO SATURDAY MORNING AS WELL. MNZ051>053-059-065>067-073>075-082-083-091-092-WIZ014>016-011115- /O.CON.KMPX.WC.Y.0023.140301T1000Z-140301T1600Z/ SHERBURNE-ISANTI-CHISAGO-WRIGHT-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-POLK-BARRON- RUSK- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MONTICELLO...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT... BLUE EARTH...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 906 PM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CST SATURDAY. * WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ041>045-047>050-054>058-064-011115- /O.CON.KMPX.WC.Y.0023.140301T0600Z-140301T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... GRANITE FALLS 906 PM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
639 WWUS43 KMPX 010837 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 237 AM CST SAT MAR 1 2014 ...COLD WIND CHILLS THIS MORNING... .THE COMBINATION OF TEMPERATURES BELOW ZERO AND BRISK NORTHWEST WINDS WILL CAUSE WIND CHILL READINGS FROM 25 BELOW TO 35 BELOW ZERO THIS MORNING ACROSS WEST CENTRAL AND CENTRAL AREAS OF MINNESOTA. THE COLD WIND CHILLS WILL SPREAD EAST INTO A PORTION OF WEST CENTRAL WISCONSIN ALONG HIGHWAY 8 AS WELL AS SOUTH CENTRAL MINNESOTA AFTER 4 AM THIS MORNING AND LINGER THROUGH THE MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT FOR MUCH OF THE REGION THIS MORNING. MNZ051>053-059-065>067-073>075-082-083-091-092-WIZ014>016-011600- /O.CON.KMPX.WC.Y.0023.140301T1000Z-140301T1600Z/ SHERBURNE-ISANTI-CHISAGO-WRIGHT-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-POLK-BARRON- RUSK- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MONTICELLO...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT... BLUE EARTH...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 237 AM CST SAT MAR 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ041>045-047>050-054>058-064-011645- /O.CON.KMPX.WC.Y.0023.000000T0000Z-140301T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... GRANITE FALLS 237 AM CST SAT MAR 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
123 WWUS43 KMPX 011019 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 419 AM CST SAT MAR 1 2014 ...COLD WIND CHILLS THIS MORNING... .THE COMBINATION OF TEMPERATURES BELOW ZERO AND BRISK NORTHWEST WINDS WILL CAUSE WIND CHILL READINGS FROM 25 BELOW TO 35 BELOW ZERO THIS MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT FOR MUCH OF THE REGION THIS MORNING. MNZ051>053-059-065>067-073>075-082-083-091-092-WIZ014>016-011600- /O.CON.KMPX.WC.Y.0023.000000T0000Z-140301T1600Z/ SHERBURNE-ISANTI-CHISAGO-WRIGHT-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-POLK-BARRON- RUSK- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MONTICELLO...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT... BLUE EARTH...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 419 AM CST SAT MAR 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ041>045-047>050-054>058-064-011800- /O.CON.KMPX.WC.Y.0023.000000T0000Z-140301T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... GRANITE FALLS 419 AM CST SAT MAR 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 28, 11:20 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Feb 28, 11:20 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1120 AM CST FRI FEB 28 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 415 AM CST FRI FEB 28 2014 RELATIVELY MINOR SNOW EVENT EXPECTED TODAY WITH 1-3" ACROSS EASTERN MN AND WEST CENTRAL WI...WITH THE UPPER END OF THAT RANGE FALLING IN WI. AS EXPECTED WITH THE SURFACE HIGH MOVING EAST AND A DEVELOPING LOW IN THE PLAINS...WEAK SOUTHERLY FLOW AND WARM ADVECTION HAS KICKED IN EARLY THIS MORNING. THE ADVECTION COMBINED WITH THE A FEW BATCHES OF MID LEVEL CLOUDS HAVE WARMED TEMPS THAT BOTTOMED OUT BETWEEN -10 AND -30 DEGREES LATE LAST EVENING ACROSS THE FORECAST AREA. IN FACT...EAU CLAIRE EVEN SET A NEW RECORD LOW TEMP YESTERDAY OF -22 JUST BEFORE MIDNIGHT. THIS BROKE A 116 YEAR OLD RECORD BY 4 DEGREES. HIGH CONFIDENCE THAT AREAS NEAR AND EAST OF A LINE FROM ROUGHLY MANKATO...TO THE TWIN CITIES...TO RICE LAKE WILL SEE LIGHT SNOW BY THE MID AFTERNOON. THE EXPECTED SNOW AMOUNTS IN THE TWIN CITIES METRO ARE STILL SOMEWHAT UNCERTAIN DUE TO THE FACT THAT THE SNOW IS DEVELOPING RIGHT OVERHEAD BEFORE MOVING EAST INTO WI. SO...IT REALLY DEPEND ON HOW FAST THE PRECIP FORMS. IF IT TAKES A LITTLE LONGER...THE METRO MIGHT ONLY END UP WITH A DUSTING TO 1/2 INCH...IF IT FORMS A LITTLE FASTER THAN THE CORE OF THE METRO COULD GET AN INCH OR TWO. AREAS LIKE EAU CLAIRE SHOULDN'T HAVE MUCH OF A PROBLEM GETTING AT LEAST A SOLID INCH OUT OF THE SNOW TODAY...1.5-3" SEEMS MORE LIKELY. THIS IS NOT THE DAY TO EXPECT A LOT OF SNOW ADVANCING TO THE EAST WHEN LOOKING AT THE RADAR. THE SNOW SHOULD BLOSSOM RIGHT OVERHEAD BY THE MID TO LATE MORNING. THIS IS A QUICK HITTING EVENT WITH MOST OF THE SNOW OUT OF MN /AND TO A LARGE DEGREE FAR WESTERN WI/ BEFORE THE EVENING COMMUTE...HOWEVER...WE SUSPECT THERE WILL STILL BE RUSH HOUR DELAYS WITH FRESH SNOW ON THE ROADS. WE WILL ALLOW THE CURRENT WIND CHILL ADVISORY TO DROP OFF THIS MORNING BEFORE POTENTIALLY ISSUING ANOTHER ONE TONIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 415 AM CST FRI FEB 28 2014 A BRUTALLY COLD START TO MARCH REMAINS IN THE FORECAST AS A MASSIVE ARCTIC HIGH SURGES INTO THE REGION DURING THE WEEKEND. THE ECMWF REMAINS THE MOST CONSISTENT MODEL WITH SNOW SPREADING ACROSS SOUTHERN MN AND ADJOINING AREAS OF WI ON SATURDAY. THE QPF SIGNATURE FROM THE ECMWF HAS HELD PRETTY STEADY FOR THE PAST 6 RUNS (THREE DAYS). THE 00Z GEM AND NAM RUNS HAVE COME BACK NORTH WITH THE SNOW FOR SATURDAY. ONLY THE GFS REMAINS ALONG AND SOUTH OF I-90 WITH THE SNOW. HENCE...THE FORECAST REMAINS VERY CLOSE TO THE ECMWF WITH AROUND 2 INCHES OF SNOW ACCUMULATION ACROSS SOUTH CENTRAL MN DROPPING BACK TO AROUND A HALF INCH OR LESS FROM REDWOOD FALLS THROUGH THE SOUTHERN TWIN CITIES METRO TO EAU CLAIRE. THE SNOW WILL END SATURDAY EVENING WITH THE ARCTIC HIGH TAKING CHANGE THEREAFTER THROUGH MONDAY. HIGHS SATURDAY AND SUNDAY ARE ONLY FORECAST IN THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH HIGHS ON MONDAY IN THE SINGLE DIGITS ABOVE ZERO. THIS WILL BE ABOUT 30 DEGREES BELOW NORMAL. THE LOWS FOR SUNDAY AND MONDAY MORNINGS ARE IN THE 15 BELOW TO 25 BELOW ZERO RANGE...WITH THE COLDEST READINGS ACROSS CENTRAL MN AND HIGHWAY 8 IN WI. THIS WILL BE ABOUT 35 DEGREES BELOW NORMAL. THE MONTH OF MARCH WILL CERTAINLY BEGIN WITH A RATHER SUBSTANTIAL NEGATIVE DEPARTURE ON TEMPERATURES. HOPEFULLY IN LIKE A LION AND OUT LIKE A LAMB. THERE WILL DEFINITELY BE SOME WIND AS THE HIGH BUILDS IN DURING THE WEEKEND WITH MORE WIND CHILL PRODUCTS NEEDED. HOWEVER...THE APPARENT TEMPERATURE DOES CLIMB ABOVE 25 BELOW DURING THE AFTERNOON AND EARLY EVENING HOURS. THEREFORE WE HAVE ELECTED TO GO ON A DAY BY DAY BASIS ON ISSUING WIND CHILL PRODUCTS INSTEAD OF ONE LONG MULTI-DAY PRODUCT. FORTUNATELY THE PATTERN DOES TAKE ON SOME CHANGE NEXT WEEK AS A MORE ZONAL FLOW DEVELOPS ACROSS THE NORTHERN TIER OF STATES. THIS ALLOWS PIECES OF PACIFIC SHORT WAVE ENERGY TO COME OUR WAY. THERE ARE SEVERAL OPPORTUNITIES FOR SNOW FROM MONDAY NIGHT THROUGH THURSDAY. TIMING REMAINS AN A BIG ISSUE DURING THIS PERIOD BETWEEN THE ECMWF AND GFS. THE ONE PERIOD THEY DO AGREE ON IS WEDNESDAY WHICH IS WHERE POPS WERE RAISED ACROSS THE FA FOR A CHANCE OF SNOW. IF THE TIMING AND LOCATION WERE TO HOLD FOR WEDNESDAY... SEVERAL INCHES OF ACCUMULATION WOULD BE POSSIBLE. AFTER A SUB-ZERO LOW TUESDAY MORNING...LOWS CLIMB BACK INTO THE TEENS BY LATE IN THE WORK WEEK ALONG WITH HIGHS IN THE MIDDLE 20S TO AROUND 30. STILL BELOW NORMAL BUT CLOSER TO NORMAL THAN WE HAVE BEEN IN A LONG TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1105 AM CST FRI FEB 28 2014 SNOW BAND DEVELOPED OVER SOUTHERN THIRD OF AREA THIS MORNING...ROUGHLY ALONG A KRWF-KMSP TO KRNH LINE BY NOON. THIS IS EXPECTED TO SAG SOUTH AND EAST DURING THE AFTERNOON...AND SHOULD EXIT ALL BUT KEAU AROUND 00Z 3/1. IFR CONDITIONS WITH THE SNOW AND SNOW ACCUMULATION OF AROUND 1 INCH STILL LOOKS GOOD AT KRWF/KEAU THROUGH ABOUT 23Z...THEN TAPERING ENDING. MORE SNOW ACCUMULATION LIKELY AT KEAU...2.5 TO 3 INCHES POSSIBLE THERE. SOME LOWER CIGS/VSBYS POSSIBLE THERE. SOUTHERLY WINDS WILL BECOME MORE NORTHWEST AND GUSTY FOR A TIME AS PRESSURE RISES MOVE EAST THIS AFTERNOON/EVENING. STRONGER GUSTS TO OCCUR TOT HE WEST INTO THE EVENING. COULD SEE SOME BLSN CONCERN DEVELOP IN AREAS THAT SEE SOME SNOW THIS AFTERNOON. NEXT BOUT OF SNOW SHOULD HOLD OFF UNTIL AFTER 18Z SAT MOST AREAS. KMSP... CONFIDENCE REMAINS HIGH FOR ABOUT AN INCH ACCUMULATION OF SNOW AT THE FIELD THIS AFTERNOON. SHOULD TAPER BY 6 PM OR SO. IFR/POSSIBLE LIFR CONDITIONS BRIEFLY WITH THE HEAVIER BAND OF SNOW...SHOULD AFFECT MAINLY SOUTHERN METRO INTO THE AFTERNOON. EXPECT THE SOUTH/SOUTHWEST WIND TO SHIFT TO THE NORTHWEST BY 02Z WITH SOME GUSTS 18-20KTS POSSIBLE AS THE FRONT MOVES THROUGH. WILL LIKELY MAINTAIN MVFR CIGS AT LEAST THROUGH THEN...BECOMING VFR CIGS THROUGH THE REST OF THE NIGHT. NEXT BOUT OF SNOW SHOULD WAIT UNTIL AFTER 19-20Z SAT ONCE AGAIN. THIS MAY BE ONLY FLURRIES. /OUTLOOK FOR KMSP/ SAT...VFR. POSSIBLE MVFR/IFR IN -SN AFTN/EVENING. NNW WINDS 10 KTS. SUN...VFR. NW WINDS 5 KT. MON...VFR. LIGHT/VARIABLE WIND. SHORT TERM...CLF LONG TERM...RAH AVIATION...DWE
Hazardous weather outlook, Feb 28, 11:37 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1137 AM CST FRI FEB 28 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 011200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1137 AM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A ONE TO THREE INCH SNOW ACCUMULATION IS EXPECTED ACROSS SOUTHERN MINNESOTA INTO A PORTION OF WEST CENTRAL WISCONSIN THIS AFTERNOON INTO EARLY EVENING. THE SNOW SHOULD OCCUR MAINLY ALONG AND SOUTH OF STATE HIGHWAY 212 AND THE INTERSTATE 94 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EARLY MORNING WIND CHILL VALUES OF 20 TO 35 BELOW ZERO ARE EXPECTED FOR MUCH OF THE AREA FROM TONIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.